Jump to content
Ninfia

Ninfia: cold turkey from all drugs

Recommended Posts

Ninfia

Hello all, my name is Alicia. I'm a mother to a small child with autism. My whole mess with these medications happened before she was even born, and I am ashamed to say that I was even on celexa during my whole pregnancy with my daughter and of course I was told that celexa was perfectly safe during pregnancy, but now I wonder if her autism is related to the stupid ad. I only wish I knew the dangers of these meds long before now.

Anyways I first took celexa back in 2011 after I developed panic attacks, they also gave me clonazepam. I quit the clonazepam a little before I got pregnant with my daughter, but continued the celexa until October of 2016. In October of 2016 I was switched to Zoloft and given Ativan from a new psychiatrist. I continued to take the meds until November 23 of 2017. I just one day decided I'm sick and tired of going to psychiatrists it was becoming an inconvenience for me. So I just threw the rest of the meds down the toilet and been med free for 10 months now. I was unaware that these meds were not like other meds that you can just completely quit anytime you want, and I was flooded with weird symptoms. I have just been toughing it out for the past 10 months because I refuse to talk to doctors about anything anymore, I know they are just going to tell me to start the meds again.I know nothing will get better if I go back on them again, so instead I have turned to supplements to help with my symptoms. Insomnia and sensitivity to light and sounds are the most prevelant of my symptoms, I also been having a ton of fasciculations in my legs, something I never experienced until this withdrawal. At first I thought I was developing some motor neuron disease but now I'm just chalking it up to this withdrawal because after reading forums on this website I see just how crazy your body can get after these meds, and I wish I never started them.

Share this post


Link to post
Gridley

Welcome, Ninfia.  I'm sorry you're having these unpleasant withdrawal symptoms.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
To help you understand the symptoms you are experiencing, here is some information on withdrawal.  The withdrawal time doesn't necessarily correlate with the time you were on the drug.  These drugs alter the architecture of the brain, and the time necessary to heal the brain and return to homeostasis is, unfortunately, impossible to predict.  
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
While it is often a first response to stress to take a B-Complex, in withdrawal it can be overstimulating.
 
 
This link contains helpful information, including insomnia and also non-drug coping skills.  Some members have found Melatonin helpful with insomnia.  Start with a small dose, 1/4 or 1/2mg. 
 

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.

 
 
 

 

Share this post


Link to post
Ninfia

I made my signature. Thanks for all the info it will be quite helpful.

I'd say that the symptom that is bothering me most is insomnia, it seems like I can't ever get a good night's sleep anymore, and I have been off all meds for 10 months now. It's taking so long to sort itself out, everything else has shown improvement except the annoying insomnia.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.